Actifed Cold And Allergy (Thread 217585)
(Newest posts first)

101 Replies Updated

Conversation Starter


Lanny Burgess Says:
 
I always found Actifed to be the only cold medecine that worked for me. Now I cant find it at any of my local drug stores even behind the counter. Is it still available? Even the pharmacist I talked to thought it was on the shelf and then realized they quit carrying it.

Showing Replies 101 - 82 of 101 ( Newest posts first ) RSS Feed


Page of 6    Next Page     Sorted By:

101
Monty Says:
 
Even expired mid 2000s actifed works better than anything else out there for me.. Found some in a drawer two years ago.. but now down to my last one.. am suffering in the middle of the night in Brussels and fly back to Canada tomorrow.. Is there anything in Canada at this point (2015) that hits the actifed formula and effectiveness? I would like to think I haven't lost this relief forever unless I order online or drive to the states.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
100
weirdo Says:
via mobile
 
Aprodine is a generic form of actifed. You can usually have a smaller pharmacy order it for you, but you are limited to how many in a month plus you have to sign for it.

Post a Reply   Share page   Report post

Was this helpful?  1 0  
99
Allergy eyes Says:
 
The same formulation is now called aprodine by major pharmaceuticals . It is by prescription only, but is about 10$ for 100 tablets.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
98
Gabriele Says:
 
This has ibuprofen in addition, but both of the other ingredients

Advil - Allergy and congestion relief
Ingredients: Chlorpheniramine maleate4 mg, Ibuprofen 200 mg, Phenylephrine HCI 10 mg
at Publix $9.99

Post a Reply   Share page   Report post

Was this helpful?  0 0  
97
Allergic in St Louis Says:
via mobile
 
Actifed is not available in my area as well. So disappointed. However, sharing some good news for my fellow sufferers. Hydroxyzine is almost better. Yes, it's an Rx, however it is inexpensive. I had a severe case of hives and it was like magic. Being allergic to mold and dogs, and benadryl gives my horrible side effects, almost as bad as the symptoms. Hydroxyzine is excellent. I have no side effects to it even after 1 pill a day for about 6 years.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
96
Kaye Says:
 
The generic substitute for Actifed which is sold in Idaho is called Aprodine - with the exact same ingredients (Pseudoephedrine Hydrochloride, Triprolidine Hydrochloride) as the original actifed.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
95
GrammaW Says:
 
No Actifed at Walmart!! The ONLY place I've seen it is at the Walgreen stores, behind the pharmacy counter.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
94
GBman Says:
 
Walgreens is still carrying Wal-Act. Same ingrediants of old formula Actfed. In Wisconsin and other states. May not be, or have card at shelves. You need to go to pharmacy and get it. Usually visible behind the cashier. Need to present ID as you can only buy so much in a time frame. Each US state may be different. Just got some yesterday 8/30/2014.

Post a Reply   Share page   Report post

Was this helpful?  2 0  
93
Bruce Says:
 
In the UK it is called Actifed Plus and you can get it from most chemists. Only one box of 12 at a time. Of course, if you are in a place like Central London there is practically a Boots every block: the number of boxes you can purchase per day is limited only by how much walking you are prepared to do. The formula is the same...as is the manufacturer.

Post a Reply   Share page   Report post

Was this helpful?  1 0  
92
Charisma Says:
via mobile
 
I'm truly missing the Actifed too!!! Is it possible to get it from a pharmacy in the UK?

Post a Reply   Share page   Report post

Was this helpful?  0 0  
91
Mavis Says:
 
A month of trying different meds & research and here is what I found:

(Beware Canada brand names do not always carry same ingredient list as same brand names in other contries: ie Brand X in USA and Canada may contain different ingredient list. )

I live in Canada so I checked the DIN (drug id no) of some old stock of Actifed to ensure combination of drugs used in Actifed.

Actifed in Canada = DIN 02238302= Triprolidine hydrochloride 2.5 mg and Pseudoephedrine hydrochloride 60 mg.

Extra Strength Tylenol Allergy is composed of Chlorpheiramine maleate. (2 mg) + other ingredients. "Chlorphenamine is part of a series of antihistamines ..... (its) derivatives and others .... dipheniramine (also known as triprolidine with the trade name Actifed)..."

I have been trying different meds in combination to try to mimic Actifed.. and low and behold.. Extra Strength Tylenol Allergy + Aerious or ENTREX (Guardian brand) . ENTREX & Areius contain Pseudoephedine (120 mg) . So I dug some more and then I found that triprolidine (a.k.a dipheniramine) derivative = Chlorphenamine. (Case solved for me).

Co-Actifed is available in Canada by prescription and contains Actifed 's ingredients + Codeine (more codeine than Tylenol-2's).

Citations:
1) hc-sc.gc.ca/fniah-spnia/pubs/nihb-ssna/_drug-med/2011-additions-spring-summer-ajouts-printemps
2) en.wikipedia.org/wiki/Chlorphenamine
3) Target (Canada) pharmacy

Post a Reply   Share page   Report post

Was this helpful?  0 1  
90
Mavis Says:
 
I read on another blog that the FDA (in the USA) pulled the use of triprolidine.. due to a liver issues.. I too have been looking for a substitute for Actifed. I have purchased about 10 different medications. and was soooo.. frustrated today that I took 2 different meds at the same time.. and finally voila relief. The two meds are Aeruis and Sudafed.

I will also add that when we lived in California for 2 years, I learned that antihistamines are only sold through prescription!!!! (at that time). So frustrating, I know that Canada has different protocols and do not necessary follow the same regulatory process. Also, that would be very taxing on our public health care system to have to go to the drs just for allergy meds.

Post a Reply   Share page   Report post

Was this helpful?  1 0  
89
CJ Says:
 
I think Actifed (and it's knock-offs) were quietly deemed illegal as they're used to make meth, so we sinus sufferers are scrood!

Post a Reply   Share page   Report post

Was this helpful?  2 3  
88
Jayne Says:
 
I am in Western Canada. I am not certain if you can just get the Actifed on prescription because I was given Co-Actifed, but as I say, they were 40 dollars for 28 tabs.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
87
Ashleyyxo Says:
via mobile
 
Oh good I'm glad it's not a scam ! Now I'm excited for my actifed to arrive hahaa! I would love to go to London and load up lol but for now I'll just have to suck it up I've never seen anyone have as bad allergies as myself so I'm willing to pay for relief at this point lol! I'm allergic to grass so that ranges from beginning of May until mid July so I've got about a month of hardcore suffering left but when I take Actifed I have 0 symptoms it's a miracle !! Thanks to everyone for the help on here!!!!!

Post a Reply   Share page   Report post

Was this helpful?  2 0  
86
Bruce Says:
 
Ashley: See my post #38. Your mail order from the UK will work...but the cost per pill is outrageous. Also, you will be bombarded with advertizing for all sorts of additional products until you succeed in unsubscribing. Ever considered flying to London and loading up (one box at a time)? It would not be much more expensive...:-)

Post a Reply   Share page   Report post

Was this helpful?  0 0  
85
Ashleyyxo Says:
via mobile
 
Jayne are you in canada or the states? I may need to go get a prescription for the ACTIFED if possible. I just ordered some off the internet from the uk... I read people had luck with that. Hopefully it's not a scam haha! We'll see what happens only 12 pills and could only order one package! GRR!

Post a Reply   Share page   Report post

Was this helpful?  0 0  
84
Jayne Says:
 
Thanks Bruce (#82) and Ashleyyxo (#83) for the great info. My main problem was a hacking, constant dry cough, probably caused by post nasal drip from allergies. I do use a nasal spray (prescribed) which didn't help with the cough. The Dr. gave me Co-Actifed which is Actifed but also has Codiene in it. They are still available by prescription but at 40.00 for 28 tabs I couldn;t afford them (especially as I sometimes need 4 a day.) The doctor prescribed Tylenol 2 (or I could have had Tylenol 3) which has the Codiene in it and is covered by Pharmacare. Codiene suppresses my cough, so problem solved. I have very little sneezing, or other allergy symptoms (thankfully.)

Post a Reply   Share page   Report post

Was this helpful?  0 1  
83
Ashleyyxo Says:
via mobile
 
They took actifed off the market in 2010 I suffer terribly from allergies like can't even function and literally only actifed worked for me I've called actifed canada and actifed USA both saying discontinued in 2010.... I've bought about 14 different combinations this year and just had a pharmacist do research and found two separate medications with the same ingredients as actifed ( they don't work as well for me but Ido get some relief) 1. You need an antihistamine - he gave me CHLOR-TRIPLON 2. You need a decongestant - he have me a behind the counter -EXTRA STRENGTH PSEUDOEPHEDRINE HYDROCHLORIDE...... I am completely frustrated with my own dilemma so I'm hoping I have helped you!

Post a Reply   Share page   Report post

Was this helpful?  0 0  
82
Bruce Says:
 
The Shoppers Drug Mart "Life" brand and the Loblaws "Exact" brand have the same formulation: pseudoephedrine hydrocloride, acetaminophen, and doxylamine succinate. Not exactly Actifed but close and with (for us) similar if not exactly the same efficacy. Interestingly, it is marketed (and this is the exact title...there is no other name) as "Sinus Medication Nighttime Relief, Extra Strength". Note: no reference to allergy...and contains acetaminophen. There is a daytime formulation (which I don't have at the moment) that is called something like "Cold and Sinus Daytime Relief" where, I suspect, the doxylamine succinate is replaced with something that will not make you drowsy (not a concern with the night time version). No guarantees but it might work for some people as it has for us...and as a generic medicine the price is reasonable (although they are not giving it away).

Post a Reply   Share page   Report post

Was this helpful?  0 2  


Viewing page 1 of 6

Next Page >


Possibly Related Threads:

actifed cold and sinus is this med just like actifed cold and allergy ## Hi Tina, I posted the active ingredients in each one of these medicati... 2 replies
Tylenol Cold And Allergy 44-503 what type of tylenol allergy med is this...can't find it on a box. ## This one would actually be used to trea... 1 reply
dimetapp allergy and cold medicine Can I also take Claritin D medicine with dimetapp cold and allergy together? ## Hi Anne, From what I could gather, there... 1 reply
Where Can You Buy Drixoral Cold And Allergy? I would like to buy several packages of Drixoral Cold and Allergy pills. They are round little green pills ## It is no l... 12 replies
Drixoral Cold & Allergy Hi , After carefully going through websites i found a very interesting story about Drixoral. It states batch of drixoral... 2 replies
cough and allergy for the last 9 months. Many times medicine taken. i am taking telma 80h for the last 4 years. Earlier it was Telma 40. But cough and allergy is frequently to me due this ...
losartan and allergy to penicillin I have high blood pressure and taking losartan. I read that I should not take it since I have allergy to penicillin. Wha... 1 reply
asthma and skin allergy asthma and skin allerygy lots of water boils will this drug defcort help me my doctor asked me to take it for 7 days....
mucinex allergy and aleve pain pill Can I take these two drugs at the same time? ## Hello, Lizz! How are you? I didn't find any interactions listed betw... 1 reply
Allergy attacks , breathlessnes and choaking My Wife Is 30 She Has Been Getting These Allergy Attacks Which Go On For An Hour Since Last 2 Monts Where Finds It Diffi... 4 replies


Post a Reply

No registration is needed.
Simply fill out the form below.

 *
Please be detailed.


 *
You may use your first name, or for more privacy, make up a nickname.


 
Optional. Always hidden. This allows us to notify you when a reply is posted here.


- Health News Headlines + Free RX Savings Card

4) Word Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely
I'm on a public or shared computer



Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.